Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 275, NWS Norman, OK

June 2, 2021Wichita County, Texas; Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 2, 2021, 4:08 PM CDT for Wichita County, Texas; Tillman County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 4:08 PM CDT (21:08 UTC)
Expired
Jun 2, 2021, 5:00 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Tillman County, OK, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 24 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WUUS54 KOUN 022108
SVROUN
OKC141-TXC485-022200-
/O.NEW.KOUN.SV.W.0275.210602T2108Z-210602T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
408 PM CDT Wed Jun 2 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Tillman County in southwestern Oklahoma...
  Northwestern Wichita County in northern Texas...

* Until 500 PM CDT.

* At 408 PM CDT, a severe thunderstorm was located 4 miles southwest
  of Loveland, moving south at 20 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Burkburnett, Electra, Grandfield, Loveland and Haynesville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3432 9893 3436 9877 3402 9855 3394 9891
TIME...MOT...LOC 2108Z 341DEG 17KT 3427 9884 

HAIL...1.75IN
WIND...70MPH
 
$$

MAD
2 follow-up statements
499 
WWUS54 KOUN 022138
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
438 PM CDT Wed Jun 2 2021

OKC141-TXC485-022200-
/O.CON.KOUN.SV.W.0275.000000T0000Z-210602T2200Z/
Tillman OK-Wichita TX-
438 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN TILLMAN AND NORTHWESTERN WICHITA COUNTIES...

At 437 PM CDT, a severe thunderstorm was located 8 miles northeast of
Electra, moving south at 20 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Burkburnett, Electra, Grandfield and Haynesville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3419 9892 3424 9869 3402 9855 3394 9891
TIME...MOT...LOC 2137Z 343DEG 18KT 3412 9881 

HAIL...1.75IN
WIND...70MPH
 
$$

MAD
145 
WWUS54 KOUN 022156
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
456 PM CDT Wed Jun 2 2021

OKC141-TXC485-022205-
/O.EXP.KOUN.SV.W.0275.000000T0000Z-210602T2200Z/
Tillman OK-Wichita TX-
456 PM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TILLMAN AND
NORTHWESTERN WICHITA COUNTIES WILL EXPIRE AT 500 PM CDT...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.  However
small hail and gusty winds are still possible with this thunderstorm.

LAT...LON 3419 9892 3424 9869 3402 9855 3394 9891
TIME...MOT...LOC 2155Z 341DEG 17KT 3405 9878 

$$

MAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:24 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 2, 1:24 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
124 PM CDT Wed Jun 2 2021

...New SHORT TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 121 PM CDT Wed Jun 2 2021

Widely scattered showers and a few thunderstorms continue to develop
across much of the area as a remnant MCV at the base of the upper
trough continues to rotate across central OK. So far convection has
been fairly weak/shallow and the majority of it is likely to remain
this way. The environment across southern OK is a bit more
supportive of perhaps some marginally severe hail as effective
shear of 30-35 knots and steeper lapse rates have the potential to
sustain more robust updrafts. CAM guidance has overall been
inconsistent on whether such storms will develop, but the most
likely corridor appears to be along the weak differential heating
zone across southwest OK between about 2-5pm this afternoon where
instability/shear are maximized.

Storms should diminish with the loss of daytime heating and the
departure of the MCV to the east. Additional storms may try to make
a run at our western north TX counties overnight but the more likely
scenario is they remain mostly to our south where the environment
will be more favorable to sustain these storms overnight. Weak winds
and a moist boundary layer may also lead to fog development once
again tonight across central/southern OK.

Thursday will likely offer a rare break from our wet pattern as the
upper trough moves slowly east of our area. Expect clouds to
decrease through the morning outside of areas along the Red River in
closer proximity to remnant MCS cloud debris where a low rain chance
will also persist into the afternoon. High will still be on the cool
side for this time of year (but warmer than they have been),
reaching into the low 80s for much of the area.

Ware

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 112 PM CDT Wed Jun 2 2021

The long term portion starts off on Friday in transition between a
departing trough and an approaching cut off low, giving us a bit of
a lull in precipitation chances and an opportunity to see some sun.
An exception to this will be along and south of the Red River where
moisture content will remain very high keeping clouds and low PoPs
around.

The cut-off low will slowly move in from the south over the weekend,
causing cloud cover and rain chances to inch their way northward
until they cover most of the forecast area by Sunday afternoon. This
pattern will persist through at least mid week next week,
maintaining at least low rain chances and extensive cloud cover each
day. Temperatures will generally maintain in the upper 70s to mid
80s.

Models suggest the upper low will depart during the second half of
next week, though cluster analysis highlights some uncertainty in
the timing.

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Wed Jun 2 2021

Mainly VFR conditions are forecast outside of potential scattered
showers and thunderstorms during the early to mid afternoon hours.
Wind will remain light and variable at times, becoming mostly
southerly this evening and overnight. Patchy fog is possible early
tomorrow morning around sunrise, especially over areas that
receive rain today, but the chance was too low to include in the
TAF at this time.

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  80  62  83 /  20  20   0   0
Hobart OK         59  83  61  86 /  10  10   0   0
Wichita Falls TX  61  82  63  84 /  30  30   0  10
Gage OK           55  83  59  86 /  10   0   0   0
Ponca City OK     57  80  60  85 /  10  10   0   0
Durant OK         60  81  63  82 /  40  40  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...08
LONG TERM....14
AVIATION...08
Hazardous weather outlook, Jun 2, 12:07 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Norman OK
1207 PM CDT Wed Jun 2 2021

OKZ004>048-050>052-TXZ083>090-031215-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1207 PM CDT Wed Jun 2 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Widely scattered thunderstorms will develop this afternoon and
evening, as an upper air disturbance moves southeastward across
Oklahoma. A few strong to perhaps severe storms may develop
across parts of southern Oklahoma and western north Texas. Hail
and gusty winds are possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorm chances are rather low Thursday through Saturday,
but will increase late in the weekend as an upper low approaches
the area. Storms will be most numerous in the southeast half of
Oklahoma, and the chances for thunderstorms will be highest on
Sunday and Monday. Organized severe storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 2, 2:55 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
255 PM CDT Wed Jun 2 2021

TXZ090-022030-
Clay TX-
255 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Clay County Until 330 PM
CDT...

AT 254 PM CDT, A strong thunderstorm was reported 5 miles north of
Henrietta, moving southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3390 9832 3402 9822 3391 9798 3390 9798
      3391 9797 3389 9798 3380 9798 3370 9807
TIME...MOT...LOC 1954Z 307DEG 14KT 3390 9820

Ware
Special weather statement, Jun 2, 3:07 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
307 PM CDT Wed Jun 2 2021

OKZ008-022030-
Kay OK-
307 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 330
PM CDT...

AT 304 PM CDT, a strong thunderstorm was located near Kaw Lake. This
storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3682 9675 3678 9675 3678 9679 3677 9679
      3677 9682 3674 9683 3675 9687 3675 9689
      3672 9692 3669 9693 3668 9695 3678 9706
      3694 9689
TIME...MOT...LOC 2004Z 227DEG 1KT 3677 9690

MAD
Special weather statement, Jun 2, 3:10 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
310 PM CDT Wed Jun 2 2021

OKZ037-022045-
Tillman OK-
310 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Tillman County Until
345 PM CDT...

AT 309 PM CDT, a strong thunderstorm was located near Manitou, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3460 9896 3460 9892 3452 9882 3451 9883
      3451 9881 3445 9874 3436 9884 3430 9896
      3453 9909
TIME...MOT...LOC 2009Z 323DEG 11KT 3450 9896

MAD
Local storm report, Jun 2, 3:28 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MANITOU                 34.51N 98.98W
06/02/2021  E0.88 INCH       TILLMAN            OK   PUBLIC

&&

BRB
Special weather statement, Jun 2, 3:29 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
329 PM CDT Wed Jun 2 2021

OKZ005-022100-
Woods OK-
329 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woods County Until
400 PM CDT...

AT 325 PM CDT, a strong thunderstorm was located 5 miles west of
Alva, moving south at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3686 9889 3690 9867 3667 9856 3662 9889
TIME...MOT...LOC 2025Z 349DEG 9KT 3682 9877

MAD
Local storm report, Jun 2, 4:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             HOLLISTER               34.34N 98.87W
06/02/2021  E1.75 INCH       TILLMAN            OK   PUBLIC

&&

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:17 AM CDTSpecial Weather StatementOUNFoard43 min
Jun 2, 5:44 AM CDTSpecial Weather StatementOUNKnox31 min
Jun 2, 5:59 AM CDTSevere Thunderstorm WarningOUNFoard, Knox46 min
Jun 2, 6:56 AM CDTSpecial Weather StatementOUNBaylor34 min
Jun 2, 2:55 PM CDTSpecial Weather StatementOUNClay35 min
Jun 2, 3:38 PM CDTSevere Thunderstorm WarningOUNClay52 min
Jun 2, 4:54 PM CDTSpecial Weather StatementOUNWichita36 min
Jun 2, 3:07 PM CDTSpecial Weather StatementOUNKay23 min
Jun 2, 3:10 PM CDTSpecial Weather StatementOUNTillman35 min
Jun 2, 3:24 PM CDTSevere Thunderstorm WarningOUNTillman51 min
Jun 2, 3:29 PM CDTSpecial Weather StatementOUNWoods31 min
Jun 2, 3:35 PM CDTSevere Thunderstorm WarningOUNWoods40 min
Jun 2, 4:35 PM CDTSpecial Weather StatementOUNAlfalfa25 min
Jun 2, 5:30 PM CDTSpecial Weather StatementOUNGarfield30 min
Jun 2, 6:22 PM CDTSpecial Weather StatementOUNSeminole23 min
Jun 2, 6:55 PM CDTSpecial Weather StatementOUNSeminole50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.